MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR) OVATION IX; ILIAC LIMB

ENDOLOGIX (TRIVASCULAR) OVATION IX; ILIAC LIMB
Model Number TV-IL1428160-J
Medical Device Problem Codes Obstruction of Flow (2423); Patient-Device Incompatibility (2682); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Aneurysm (1708); Stenosis (2263)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot history records related to the subject device referenced in this complaint record were reviewed for potential contributing factors for the failure mode(s) described in this event.A review of the device quality records showed that the device(s) demonstrated compliance to established procedures and specifications at the time of manufacture.
 
Event or Problem Description
The patient was initially treated with the ovation ix abdominal aortic stent graft system.The patient had known tortuous iliac arteries.Approximately three (3) years post initial procedure, the patient presented emergently with a complaint of left foot pain.An angiography revealed the left common iliac appeared crumpled with the presence of a type ib endoleak and reduced flow through the left limb.The physician elected to treat the patient with ovation ix; two (2) additional iliac limbs and two (2) extensions.The re-intervention was reported as successful and the patient condition as well post-op.
 
Event or Problem Description
The patient was initially treated with the ovation ix abdominal aortic stent graft system.The patient had known tortuous iliac arteries.Approximately three (3) years post initial procedure, the patient presented emergently with a complaint of left foot pain.An angiography revealed the left common iliac appeared crumpled with the presence of a type ib endoleak and reduced flow through the left limb.The physician elected to treat the patient with ovation ix; two (2) additional iliac limbs and two (2) extensions.The re-intervention was reported as successful and the patient condition as well post-op.Additional information: the clinical assessment determined that there was evidence to reasonably suggest sac growth of 6.1mm occurred that was not included in the event as reported.The sac growth was discovered on (b)(6) 2019 during review of the event ct scan.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.The type ib endoleak with buckling of the left iliac stent with decreased flow and the retraction of the right iliac limb proximally were confirmed.Additionally, sac growth of 6.1mm was identified.The event is most likely anatomy related due to the increase in the infrarenal angulation from 42° to 68° (aortic remodeling).Procedure related harms for this event could not be determined.The final patient status was reported to be well after a successful endovascular procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR)
3910 brickway blvd
santa rosa CA 95403
MDR Report Key9195117
Report Number3008011247-2019-00154
Device Sequence Number3660457
Product Code MIH
UDI-Device IdentifierM701TVIL1422100J1
UDI-Public+M701TVIL1422100J1/$$3190510FS030116127
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2019
Device Model NumberTV-IL1428160-J
Device Catalogue NumberTV-IL1422100-J
Device Lot NumberFS030116-12
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ILIAC LIMB.; OVATION FILL POLYMER.; OVATION IX AORTIC MAIN BODY.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR